Volume 22, issue 1 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Dynamics on flag manifolds: domains of proper discontinuity and cocompactness

Michael Kapovich, Bernhard Leeb and Joan Porti

Geometry & Topology 22 (2018) 157–234
Abstract

For noncompact semisimple Lie groups G with finite center, we study the dynamics of the actions of their discrete subgroups Γ < G on the associated partial flag manifolds  GP. Our study is based on the observation, already made in the deep work of Benoist, that they exhibit also in higher rank a certain form of convergence-type dynamics. We identify geometrically domains of proper discontinuity in all partial flag manifolds. Under certain dynamical assumptions equivalent to the Anosov subgroup condition, we establish the cocompactness of the Γ–action on various domains of proper discontinuity, in particular on domains in the full flag manifold  GB. In the regular case (eg of B–Anosov subgroups), we prove the nonemptiness of such domains if G has (locally) at least one noncompact simple factor not of the type A1, B2 or G2 by showing the nonexistence of certain ball packings of the visual boundary.

Keywords
Anosov subgroups, properly discontinuous actions, cocompact actions
Mathematical Subject Classification 2010
Primary: 53C35
Secondary: 22E40, 37B05, 51E24
References
Publication
Received: 11 October 2015
Revised: 11 May 2017
Accepted: 15 May 2017
Published: 31 October 2017
Proposed: Bruce Kleiner
Seconded: Anna Wienhard, Dmitri Burago
Authors
Michael Kapovich
Department of Mathematics
University of California
Davis, CA
United States
Bernhard Leeb
Mathematisches Institut
Universität München
München
Germany
Joan Porti
Departament de Matemàtiques
Universitat Autònoma de Barcelona
Barcelona
Spain